Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Feeling pressure on the temple and headache during flight. Took decongestant. Advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I feel major pressure in back of next and temple on left side of my head when I am landing in a plane. The pressure even causes my tooth to kill. Very "splitting type" of headache. I don't feel like I have a cold but took decongestant just in case because I thought it might be sinus. Inner ear? Although I don't feel dizzy or have my ear hurt.
Posted Sat, 21 Apr 2012 in Headache and Migraines
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
You are having a condition called airplane headache. It usually happens due to the effect of the pressure changes in the plane during take off and landing on the nerves specially the trigeminal nerve causing this acute debilitating pain.
Usually sinuses, middle ear and MRI of brain are normal in such cases.
Treatment involves a single dose of triptans to be taken half an hour before the beginning of the flight. You can get the suitable drug prescribed from your GP.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor